Alert archive / Nebraska / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 42, NWS North Platte, NE

May 28, 2015Lincoln County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at May 28, 2015, 6:59 PM CDT for Lincoln County, Nebraska. It was in force for 46 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 28, 2015, 6:59 PM CDT (23:59 UTC)
Expired
May 28, 2015, 7:45 PM CDT
In force
46 min
Issued by
NWS North Platte, NE
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

County Lincoln County, NE

The radar

The North Platte radar (KLNX), 107 km from the middle of the area, began a volume at 00:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 28, 7:10 PM CDTHAIL 1Hershey, NE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 11 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 28, 2:18 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 12.0 hours before the alert went out and 44 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2015-05-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2015-05-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 39 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
820 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
39 m²/s²
0-3 km storm-relative helicity
1 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

729 
WUUS53 KLBF 282359
SVRLBF
NEC111-290045-
/O.NEW.KLBF.SV.W.0042.150528T2359Z-150529T0045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
659 PM CDT THU MAY 28 2015

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN LINCOLN COUNTY IN SOUTHWEST NEBRASKA...

* UNTIL 745 PM CDT

* AT 658 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 10 MILES NORTHWEST OF NORTH PLATTE TO 11 MILES
  SOUTHWEST OF SUTHERLAND RESERVOIR STATE RECREATION AREA...AND WERE
  NEARLY STATIONARY.

  HAZARD...QUARTER SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...DAMAGE TO VEHICLES IS EXPECTED.

* LOCATIONS IMPACTED INCLUDE...
  HERSHEY AND BIRDWOOD.

THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 156 AND 174.

THIS INCLUDES HIGHWAY 83 BETWEEN MILE MARKERS 86 AND 96.

THIS INCLUDES HIGHWAY 97 BETWEEN MILE MARKERS 1 AND 13.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE 
STORMS. MOVE INDOORS IMMEDIATELY. LIGHTNING KILLS. REMEMBER...IF YOU 
CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 4098 10125 4101 10125 4104 10125 4105 10127
      4107 10127 4138 10085 4130 10062 4092 10104
TIME...MOT...LOC 2359Z 294DEG 2KT 4126 10086 4099 10124

HAIL...1.00IN
WIND...<50MPH

$$

TAYLOR
2 follow-up statements
988 
WWUS53 KLBF 290014
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
714 PM CDT THU MAY 28 2015

NEC111-290045-
/O.CON.KLBF.SV.W.0042.000000T0000Z-150529T0045Z/
LINCOLN NE-
714 PM CDT THU MAY 28 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
LINCOLN COUNTY UNTIL 745 PM CDT...

AT 711 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 10 MILES NORTHWEST OF NORTH PLATTE TO 11 MILES
SOUTHWEST OF SUTHERLAND RESERVOIR STATE RECREATION AREA...AND WERE
NEARLY STATIONARY.

HAZARD...QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...DAMAGE TO VEHICLES IS EXPECTED.

LOCATIONS IMPACTED INCLUDE...
BIRDWOOD.

THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 157 AND 174.

THIS INCLUDES HIGHWAY 83 BETWEEN MILE MARKERS 86 AND 96.

THIS INCLUDES HIGHWAY 97 BETWEEN MILE MARKERS 1 AND 13.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 4098 10125 4101 10125 4104 10125 4105 10127
      4107 10127 4138 10085 4130 10062 4092 10104
TIME...MOT...LOC 0014Z 294DEG 2KT 4126 10085 4099 10123

HAIL...1.00IN
WIND...<50MPH

$$

TAYLOR
166 
WWUS53 KLBF 290043
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
743 PM CDT THU MAY 28 2015

NEC111-290053-
/O.EXP.KLBF.SV.W.0042.000000T0000Z-150529T0045Z/
LINCOLN NE-
743 PM CDT THU MAY 28 2015

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN LINCOLN COUNTY
WILL EXPIRE AT 745 PM CDT...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY.  HOWEVER...GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE
WITH THESE THUNDERSTORMS.

IN ADDITION...STRONG THUNDERSTORMS MAY REDEVELOP...AND A SEVERE 
THUNDERSTORM WATCH REMAINS IN EFFECT.

LAT...LON 4098 10125 4101 10125 4104 10125 4105 10127
      4107 10127 4138 10085 4130 10062 4092 10104
TIME...MOT...LOC 0043Z 294DEG 2KT 4125 10083 4098 10121

$$

TAYLOR

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 28, 6:27 PM CDT, 32 minutes earlier.

Area forecast discussion, May 28, 6:27 PM CDT, 32 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE NORTH PLATTE NE
627 PM CDT THU MAY 28 2015

.SYNOPSIS...
ISSUED AT 249 PM CDT THU MAY 28 2015

H5 ANALYSIS THIS MORNING HAD A SHORTWAVE OVER WESTERN OKLAHOMA
WITH ANOTHER STRONGER SHORTWAVE OVER EASTERN IDAHO. UPSTREAM OF
THESE FEATURES...ANOTHER SHORTWAVE WAS NOTED OVER THE ALASKA
PANHANDLE. ACROSS THE WESTERN CONUS...A BROAD TROUGH OF LOW
PRESSURE EXTENDED FROM THE SHORTWAVE OVER EASTERN IDAHO...SWD TO
SRN AZ. LOW PRESSURE WAS NOTED OVER NRN QUEBEC WITH SHORTWAVES
PRESENT OVER NRN SASKATCHEWAN AND NORTHERN PORTIONS OF THE NW
TERRITORIES OF CANADA. HIGH PRESSURE WAS PRESENT OVER THE SERN
CONUS WITH A RIDGE EXTENDING NWD TO THE WESTERN GREAT LAKES. AT
THE SURFACE...A TROUGH OF LOW PRESSURE EXTENDED FROM WESTERN
CHERRY COUNTY INTO THE SERN NEBRASKA PANHANDLE. EAST OF THIS
FEATURE...SKIES WERE MOSTLY CLOUDY WITH A THICK VEIL OF STRATOCU
TOPPED WITH CIRROSTRATUS FROM DECAYED CONVECTION OVERNIGHT. WEST
OF THE TROUGH CLEAR SKIES HAVE GIVEN WAY TO NUMEROUS DEVELOPING
THUNDERSTORMS ACROSS THE NORTHWESTERN SANDHILLS AND THE NEBRASKA
PANHANDLE. TEMPERATURES AS OF 2 PM CDT RANGED FROM 69 AT NORTH
PLATTE AND IMPERIAL...TO 79 AT ONEILL.

&&

.SHORT TERM...(THIS EVENING THROUGH FRIDAY)
ISSUED AT 249 PM CDT THU MAY 28 2015

SURFACE TROUGH/DRY LINE CURRENTLY EXTENDS FROM WESTERN CHERRY
COUNTY...SOUTHWEST INTO THE SOUTHERN NEBRASKA PANHANDLE. A FAIRLY
POTENT PV ANOMALY ROTATING EAST ACROSS NORTHERN COLORADO AND
SOUTHERN WYOMING WILL ENHANCE LARGE SCALE LIFT THIS EVENING...AND
EXPECT SHOWERS AND THUNDERSTORMS TO DEVELOP ALONG THE SURFACE TROUGH
FROM WESTERN NEBRASKA INTO NORTHEAST COLORADO LATE THIS AFTERNOON.
OVERALL SHEAR IS SOMEWHAT WEAK...BUT INSTABILITY IS DECENT AS STEEP
MID LEVEL LAPSE RATES SPREAD OVER THE REGION. EXPECT THAT A FEW
STORMS WILL BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS THE MAIN
THREATS. STORMS WILL WEAKEN LATE THIS EVENING...BUT EXPECT THEM TO
CONTINUE AS THEY MOVE INTO CENTRAL AND NORTH CENTRAL NEBRASKA WITH
SUPPORT FROM THE APPROACHING PV ANOMALY.

AS THE ANOMALY TRACKS THROUGH THE FORECAST AREA FRIDAY...SHOWERS
WILL CONTINUE. WINDS WILL ALSO INCREASE FROM THE NORTH AS A COLD
FRONT MOVES SOUTH THROUGH THE REGION. EXPECT A FAIRLY RAW DAY
TEMPERATURE WISE...ESPECIALLY ACROSS NORTHWEST NEBRASKA...WHERE
HIGHS IN THE MID TO UPPER 50S ARE EXPECTED. TO THE SOUTH AND EAST OF
THIS AREA...GENERALLY EXPECT 60S.

.LONG TERM...(FRIDAY NIGHT THROUGH THURSDAY)
ISSUED AT 249 PM CDT THU MAY 28 2015

MID RANGE...FRIDAY NIGHT THROUGH SUNDAY...THE MAIN FORECAST
CHALLENGES IN THE MID RANGE ARE THE THREAT FOR RAIN FRIDAY
EVENING...FOLLOWED BY TEMPERATURES FOR THE REMAINDER OF THE PERIOD.
BEGINNING FRIDAY EVENING...A POSITIVELY TILTED UPPER LEVEL...POST
FRONTAL TROUGH WILL PUSH THROUGH WESTERN AND NORTH CENTRAL NEBRASKA
FRIDAY EVENING. BY 06Z THE AXIS OF THIS FEATURE IS EXPECTED TO BE
JUST SOUTH AND EAST OF THE FORECAST AREA...SO WILL CONFINE POPS TO
THE EVENING HRS ONLY WITH DRY CONDS FCST THEREAFTER. AFTER A QUICK
GLANCE AT THE LATEST MAV AND MET GUIDANCE FOR LOWS SATURDAY MORNING
WAS INITIALLY CONCERNED ABOUT THE POTENTIAL FOR FROST IN THE NORTH
WITH THE MET AND MAV LOWS FOR VALENTINE AT 38 AND 34 RESPECTIVELY.
TEMPERATURES WERE TRENDED DOWNWARD FROM THE PVS FORECAST GIVEN THE
TRENDS IN GUIDANCE...HOWEVER...DECIDED TO LIMIT LOWS TO AROUND 40 IN
THE NORTH WITH LOWER 40S IN THE REMAINDER OF THE FORECAST
AREA...BASED ON A COUPLE OF FACTORS. ONE...THE SURFACE HIGH IS WELL
NORTH OF THE FORECAST AREA SATURDAY MORNING OVER SOUTHERN CANADA...AND
SECOND...THE GFS AND NAM12 SURFACE DEW POINTS WERE QUITE A BIT
HIGHER THAN WHAT THE MAV AND MET GUIDANCE NUMBERS WERE INDICATING
AND WITH PLENTY OF RAIN FORECAST OVER THE NEXT 12 TO 24
HRS...BELIEVE THE DRIER DEW POINTS ARE OVERDONE IN THE MET AND MAV
GUIDANCE. HIGH PRESSURE WILL TRACK EAST INTO WESTERN ONTARIO ON
SATURDAY WITH A SURFACE TROUGH EXTENDING SWD INTO CENTRAL NEBRASKA.
DRY AIR WILL CONTINUE TO BE PUSHED INTO WESTERN AND NORTH CENTRAL
NEBRASKA THANKS TO LIGHT NORTHERLY WINDS. HIGHS WILL BE IN THE MID
TO UPPER 60S UNDER MOSTLY CLEAR SKIES. SRLY WINDS WILL BEGIN TO
INCREASE FROM WEST TO EAST SATURDAY NIGHT AS THE HIGH PUSHES FARTHER
EAST INTO THE WESTERN GREAT LAKES...AND A SURFACE TROUGH DEVELOPS ON
THE LEE SIDE OF THE ROCKIES. INCREASED WINDS WILL KEEP LOWS ELEVATED
IN THE WEST SATURDAY NIGHT WHERE LOWS AROUND 50 ARE FORECAST IN THE
EASTERN PANHANDLE. FURTHER EAST...DRIER AIR AND LIGHTER WINDS WILL
RESULT IN LOWS IN THE MIDDLE 40S. ON SUNDAY...RIDGING WILL BEGIN TO
PUSH EAST INTO THE ROCKIES. THE COMBINATION OF SRLY WINDS AND THE
DEVELOPMENT OF A LOW LEVEL THERMAL RIDGE IN WESTERN KS AND NERN
COLORADO WILL PUSH NORTH INTO THE PANHANDLE AND SWRN
ZONES...RESULTING IN HIGHS REACHING THE UPPER 70S IN THE WEST.
FURTHER EAST...HIGHS WILL BE IN THE LOWER 70S WITH LIGHTER WINDS AND
COOLER H85 TEMPS FORECAST.

.LONG RANGE...SUNDAY NIGHT THROUGH THURSDAY...A FAST MOVING NRN
STREAM DISTURBANCE WILL PUSH THROUGH THE DAKOTAS SUNDAY NIGHT WITH A
SMALL CHANCE FOR THUNDERSTORMS ACROSS NORTHERN NEBRASKA. FURTHER
SOUTH...THE ATMOSPHERE APPEARS CAPPED AT THIS JUNCTURE...SO WILL
LEAVE DRY FOR NOW. MONDAY INTO TUESDAY WILL BE WARM AND MAINLY DRY
AS RIDGING ALOFT PUSHES ONTO THE CENTRAL AND NORTHERN PLAINS. A NICE
H85 THERMAL RIDGE PUSHES EAST INTO THE PANHANDLE AND WESTERN AREAS
MONDAY AFTERNOON WITH H85 TEMPS REACHING NEAR 30C IN THE EASTERN
PANHANDLE PER THE LATEST 12Z GFS FCST. MORE OF THE SAME OCCURS ON
TUESDAY...HOWEVER...CAPPING WILL BEGIN TO WEAKEN IN THE WEST TUESDAY
AFTERNOON...LEADING TO THE INTRODUCTION OF POPS FOR TUESDAY NIGHT.
THE THREAT FOR PRECIPITATION WILL CONTINUE INTO THURSDAY AS BROAD
SWRLY FLOW ALOFT DEVELOPS ACROSS THE ROCKIES...CENTRAL AND NRN
PLAINS. PLENTY OF LOW LEVEL MOISTURE WILL BE IN PLACE WITH SFC
DEWPOINTS WELL INTO THE 60S PER THE LATEST ECMWF AND GFS RUNS.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z FRIDAY EVENING)
ISSUED AT 625 PM CDT THU MAY 28 2015

THUNDERSTORM ACTIVITY THIS EVENING IS EXPECTED TO PROGRESS EAST
THROUGH THE FCST AREA BY MORNING. A SECOND AREA OF SHOWERS AND
THUNDERSTORMS MAY DEVELOP FRIDAY AFTERNOON.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SYNOPSIS...CLB
SHORT TERM...TAYLOR
LONG TERM...CLB
AVIATION...CDC
Hazardous weather outlook, May 28, 4:08 PM CDT, 2 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
408 PM CDT THU MAY 28 2015

NEZ004>010-022>029-035>038-056>059-069>071-094-292115-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
408 PM CDT THU MAY 28 2015 /308 PM MDT THU MAY 28 2015/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

THUNDERSTORMS ARE EXPECTED TO CONTINUE THIS EVENING AND INTO THE
EARLY OVERNIGHT HOURS ACROSS WESTERN AND NORTH CENTRAL NEBRASKA.
SOME STORMS MAY BE SEVERE THIS EVENING GENERALLY SOUTH OF A LINE
FROM ARTHUR TO THEDFORD AND WEST OF A LINE FROM THEDFORD TO
EUSTIS. LARGE HAIL AND DAMAGING WINDS ARE THE MAIN SEVERE THREATS.

RIVER LEVELS CONTINUE ABOVE FLOOD STAGE ALONG THE NORTH PLATTE
RIVER UPSTREAM OF LAKE MCCONAUGHY...AS WELL AS THE SOUTH PLATTE
RIVER FROM EASTERN DEUEL COUNTY TO JUST EAST OF NORTH PLATTE.
FLOODING WILL CONTINUE ALONG THE MAINSTREAM OF THE PLATTE RIVER
FROM EAST OF NORTH PLATTE...EAST TO THE LINCOLN COUNTY LINE. SEE
THE LATEST FLOOD STATEMENTS FOR DETAILS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THUNDERSTORMS ARE POSSIBLE FOR FRIDAY...AS WELL AS TUESDAY NIGHT
THROUGH THURSDAY. AT THIS TIME...THE THREAT FOR SEVERE STORMS IS
LOW.

MINOR FLOODING CONCERNS WILL CONTINUE ALONG THE NORTH PLATTE RIVER
UPSTREAM OF LAKE MCCONAUGHY...AS WELL AS THE SOUTH PLATTE RIVER
AND MAIN STEM PLATTE RIVER THROUGH THE MIDDLE OF NEXT WEEK. SEE THE
LATEST FLOOD STATEMENTS FOR DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THIS EVENING.

&&

GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE)

CLB

In the hours before

Special weather statement, May 28, 5:34 PM CDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
434 PM MDT THU MAY 28 2015

NEZ022-035-057-282315-
ARTHUR NE-GARDEN NE-KEITH NE-
434 PM MDT THU MAY 28 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ARTHUR...
NORTHWESTERN KEITH AND SOUTHEASTERN GARDEN COUNTIES UNTIL 515 PM
MDT...

AT 432 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES NORTHEAST
OF LEWELLEN TO 10 MILES SOUTHEAST OF LEWELLEN...AND MOVING EAST AT 20
MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  LEMOYNE...
  KEYSTONE...
  RUTHON...
  EAGLE GULCH CAMPGROUND...
  BELMAR...
  OTTER CREEK CAMPGROUND...
  LAKE VIEW CAMPGROUND...
  MCKEAG...
  HAYTHORN LAKE...
  KINGSLEY DAM...

THIS INCLUDES HIGHWAY 61 BETWEEN MILE MARKERS 89 AND 122.

THIS INCLUDES HIGHWAY 92 BETWEEN MILE MARKERS 115 AND 138.

THESE STORMS MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TAYLOR
Special weather statement, May 28, 5:42 PM CDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
442 PM MDT THU MAY 28 2015

NEZ022-023-035-282330-
ARTHUR NE-GARDEN NE-GRANT NE-
442 PM MDT THU MAY 28 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN ARTHUR...SOUTHWESTERN
GRANT AND EASTERN GARDEN COUNTIES UNTIL 530 PM MDT...

AT 440 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 15 MILES NORTHWEST OF ARTHUR...MOVING EAST AT 15
MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  ARTHUR...
  VELMA...
  JENSEN LAKE...
  SAND PUDDIN LAKE...
  THREE MILE LAKE...

THIS INCLUDES HIGHWAY 61 BETWEEN MILE MARKERS 123 AND 152.

THIS INCLUDES HIGHWAY 92 BETWEEN MILE MARKERS 165 AND 175.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TAYLOR
Special weather statement, May 28, 5:51 PM CDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
451 PM MDT THU MAY 28 2015

NEZ094-282330-
WESTERN CHERRY NE-
451 PM MDT THU MAY 28 2015

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CHERRY COUNTY UNTIL 530
PM MDT...

AT 448 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 22 MILES NORTH OF WHITMAN...OR 34 MILES NORTHWEST
OF MULLEN...MOVING EAST AT 20 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  SPECKEL MEIR LAKE...
  SEVENMILE HILL...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TAYLOR
Special weather statement, May 28, 6:01 PM CDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
501 PM MDT THU MAY 28 2015

NEZ058-069-282345-
CHASE NE-PERKINS NE-
501 PM MDT THU MAY 28 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN PERKINS AND
NORTHEASTERN CHASE COUNTIES UNTIL 545 PM MDT...

AT 459 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 10 MILES SOUTH OF GRANT...MOVING EAST AT 15 MPH.

HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  MADRID...
  ELSIE...

THIS INCLUDES HIGHWAY 61 BETWEEN MILE MARKERS 48 AND 62.

THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TAYLOR
Special weather statement, May 28, 6:15 PM CDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
515 PM MDT THU MAY 28 2015

NEZ057>059-290000-
KEITH NE-LINCOLN NE-PERKINS NE-
615 PM CDT THU MAY 28 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PERKINS...WESTERN
LINCOLN AND SOUTHEASTERN KEITH COUNTIES UNTIL 700 PM CDT/600 PM
MDT/...

AT 512 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES SOUTHEAST OF PAXTON...OR 24 MILES EAST OF
OGALLALA...MOVING NORTHEAST AT 15 MPH.

HAIL UP TO THE SIZE OF NICKELS IS EXPECTED WITH THIS STORM...ALONG
WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  SUTHERLAND RESERVOIR STATE RECREATION AREA...
  SUTHERLAND...
  O'FALLONS...
  COKER...

THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 148 AND 163.

THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

TAYLOR
Local storm report, May 28, 6:59 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
659 PM CDT THU MAY 28 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0652 PM     HAIL             HERSHEY                 41.16N 101.00W
05/28/2015  E1.00 INCH       LINCOLN            NE   PUBLIC

            IN ADDITION TO THE HAIL, VERY HEAVY RAIN WAS FALLING,
            WHICH WAS REDUCING VISIBILITIES TO A QUARTER OF A MILE.

&&

MOLDAN

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 28, 3:19 PM CDTSevere Thunderstorm WarningLBFArthur, Grant41 min
May 28, 3:57 PM CDTAreal Flood AdvisoryLBFArthur, Grant6 hr
May 28, 4:08 PM CDTAreal Flood AdvisoryLBFArthur, Grant6 hr
May 28, 4:50 PM CDTSevere Thunderstorm WarningLBFGarden40 min
May 28, 6:05 PM CDTAreal Flood AdvisoryLBFKeya Paha6 hr
May 28, 6:36 PM CDTAreal Flood AdvisoryLBFChase, Keith, Lincoln, Perkins6 hr

Nearby

Severe Thunderstorm Warnings in Nebraska, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.